Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Muscle spasms, pulled muscle in lower back. Taken motrin, carisoprodol, used hot & cool presses. Any Good muscle relaxer / pain relief ?

User rating for this question
Very Good
Answered by

Infertility Specialist
Practicing since : 2000
Answered : 3580 Questions
I was helping my husband move furniture last night and I feel like I have pulled a muscle in my lower back. It feels like the muscle keeps have spasms. I took some motrin and that did nothing. This has happened to me several times, seems like my lower back easliy give out on me. My neighboor had a medication called carisoprodol she gave me one to help relax the muscle and it seemed to work. I have used hot and cold presses. It is very painful. I work 12 to 14 hour days and I fo not have time to take off work to go be seen in a doctors office. I know that I need some sort of muscle relaxer/pain relief that over the counter medicine is not working
Posted Wed, 11 Apr 2012 in Back Pain
Answered by Dr. Mahesh Koregol 3 hours later

Thanks for your query.

Noticing your past history of accident & 5 years in physical therapy, you are prone for such back muscle problems. You should use precautions while lifting heavy weights.

Right now you should continue the application of hot presses on the back. I advice you to undergo physiotherapy excercises and treatment everyday to improve you muscle sprain gradually.

Carisoprodol is a muscle relaxant drug. You can continue taking it if it is giving ou ain relief.Do consult your treating doctor for the dosage.

You can also use diclofenac gel sprays (eg.Volini gel or spray) for topical application on the back.

Please accept my answer if no fuerther queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor